Alert archive / North Carolina / Flash Flood Warnings in 2010
Flash Flood Warning 70, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 30, 2010, 12:46 PM EDT for Guilford County, North Carolina. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2010, 12:46 PM EDT (16:46 UTC)
- Expired
- Sep 30, 2010, 4:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 2:30 PM EDT | FLASH FLOOD | 6 Ese Greensboro, NC | APPARENT CREST AT SOUTH BUFFALO CREEK AT 14.1 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 104 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WGUS52 KRAH 301646 FFWRAH NCC081-302045- /O.NEW.KRAH.FF.W.0070.100930T1646Z-100930T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1246 PM EDT THU SEP 30 2010 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GUILFORD COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 445 PM EDT * AT 1242 PM EDT...THE SOUTH BUFFALO CREEK CONTINUED TO RISE. THE LATEST OBSERVATION WAS 14 FEET...SOME TWO FEET ABOVE ITS FLOOD STAGE. IN ADDITION...REEDY FORK WAS ABOVE ITS FLOOD STAGE AS WELL. WHILE GUILFORD COUNTY LAW ENFORCEMENT REPORTED FEW ROAD PROBLEMS... AREAS AROUND THESE CREEKS COULD STILL HAVE SIGNIFICANT FLOOD CONCERNS. * LOCATIONS THREATENED WITH FLOODING INCLUDE GREENSBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS AND STREAMS. EXCESSIVE RUNOFF WILL CREATE RAPIDLY FLOWING WATER THAT CAN EASILY SWEEP A CHILD DOWNSTREAM. THE BANKS OF MANY CREEKS AND STREAMS MAY ALSO BE WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE PARTICULARLY DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING... 1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3624 7953 3589 7954 3591 8004 3625 8003 $$ DJF
1 follow-up statement
977 WGUS72 KRAH 301822 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 222 PM EDT THU SEP 30 2010 NCC081-302045- /O.CON.KRAH.FF.W.0070.000000T0000Z-100930T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUILFORD NC- 222 PM EDT THU SEP 30 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR GUILFORD COUNTY... AT 212 PM EDT...OBSERVATIONS FROM SOUTH BUFFALO CREEK AT MCCONNELL ROAD NEAR GREENSBORO SHOWED A STAGE OF JUST OVER 14 FEET...TWO FEET ABOVE THE FLOOD STAGE OF 12 FEET. THE BUFFALO CREEK NEAR MCLEANSVILLE WAS ALSO RISING...AND WAS NEARING ITS FLOOD STAGE OF 17 FEET. THE FLASH FLOOD WARNING FOR GUILFORD COUNTY WILL REMAIN IN EFFECT AT LEAST UNTIL 445 PM AS RUNOFF CONTINUES TO PRODUCE HIGH WATER ON AREA CREEKS AND STREAMS. LOCATIONS THREATENED BY FLOODING INCLUDE...BUT ARE NOT LIMITED TO... MCLEANSVILLE AND GREENSBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...AND SOME URBAN AREAS AND STREETS...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING... 1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3624 7953 3589 7954 3591 8004 3625 8003 $$ DJF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 10:40 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 30, 10:40 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1040 AM EDT THU SEP 30 2010 .SYNOPSIS... DEEP TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE REGION TODAY. THIS MOISTURE COMBINED WITH A SERIES OF LOW PRESSURE SYSTEMS MOVING NORTHWARD THROUGH THE AREA WILL PRODUCE WIDESPREAD RAIN MAINLY OVER EASTERN NORTH CAROLINA INTO TONIGHT. DRIER AND COOLER AIR WILL ARRIVE FOR FRIDAY... AND WILL LAST THROUGH THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY NIGHT/... AS OF 1040 AM THURSDAY... ...ADDITIONAL FLOOD AND SEVERE WEATHER THREAT SHIFTING NORTHEAST... LATEST SFC ANALYSIS SHOWS A SFC LOW NOW JUST NW OF KRDU AT 14Z WITH A WELL DEFINED TROUGH EXTENDING SOUTH TO JUST EAST OF KFAY AND WEST OF KILM. FLOW AROUND A SLOW MOVING DEEP MID AND UPPER LOW CENTERED JUST SW OF KATL AT 500 HPA CONTINUES TO PUMP DEEP TROPICAL MOISTURE NORTHWARD ALONG THE EAST COAST. THE UPPER LOW WAS LOCATED NEAR KBNA ABOUT 24 HOURS AGO AND THIS EASTWARD PROGRESSION HAS SHIFTED THE MAIN FLUX OF MOISTURE IN OUR REGION FURTHER EAST. MULTIPLE SHORTWAVES AS NOTED ON WV IMAGERY CONTINUE TO ROTATE AROUND THE CLOSED CIRCULATION. ONE WAVE WAS LOCATED IN SW VA AT OF 14Z THE SUBSIDENCE ON THE BACKSIDE OF THIS FEATURE HAS DIMINISHED PRECIP COVERAGE W OF US ROUTE 1. ANOTHER WAVE IS NOTED ON WV IMAGERY NEAR KSAV AND THIS IS GENERATING ANOTHER SURGE OF PRECIP OFF THE SC COAST...ALMOST DUE SOUTH OF KILM. THIS SHOULD ALLOW PRECIP TO RETURN TO THE SOUTHERN COASTAL PLAIN TOWARD MIDDAY AND SPREAD NORTH THROUGHOUT THE AFTN. EXPECT AN EXTREMELY TIGHT CUTOFF OR WESTERN EDGE TO THE RETURNING PRECIP SHIELD WITH ONLY SCT LIGHT RAIN SHOWERS ACROSS THE REST OF CENTRAL NC. FEEL SIGNIFICANT RAIN THIS AFTN WILL FALL 25-50 MILES TO THE EAST OF KFAY...KRDU AND KNHZ WHERE RAINFALL AMOUNTS THIS AFTN WILL AVERAGE BETWEEN A HALF INCH TO AN INCH WITH LOCALIZED HIGHER AMOUNTS. WILL CANCEL THE FLASH FLOOD WATCH FOR THE WESTERN PIEDMONT WHERE RAIN HAS ENDED. STILL SOME FLOODING ISSUES IN PARTS OF THE TRIAD BUT THIS IS FROM RUNOFF AND MOST SMALL STREAMS AND CREEKS HAVE CRESTED AND ROADS ARE REOPENING. WILL KEEP THE FLOOD WATCH UP FOR NOW ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN WHERE IT IS CURRENTLY RAINING AND ADDITIONAL RAIN MAY FALL THIS AFTERNOON. SEVERE WEATHER THREAT IS DIMINISHING AS THE SFC LOW MOVES NORTH TOWARD VA AND LOW LEVEL FLOW VEERS AROUND TO SW AND WESTERLY DIMINISHING SHEAR MARKEDLY. SFC/MIXED LAYER CAPE VALUES ARE MEAGER IN THE RAH CWA...GENERALLY LESS THAN 250 UNITS WITH MUCH MORE IMPRESSIVE INSTABILITY VALUES ALONG THE COASTAL REGION OF NORTHEAST NC. HAVE TRIMMED BACK THE TORNADO WATCH SIGNIFICANTLY...IT REMAINS IN EFFECT JUST TO THE NORTH AND EAST OF THE SFC WAVE. FEEL THAT REST OF WATCH CAN BE CLEARED IN THE NEXT HOUR OR SO. MAX TEMP FORECAST FCST HAS LOTS OF BUST POTENTIAL AS LATEST VIS SAT IMAGERY SHOWS BREAKS IN THE CLOUDS ACROSS THE FOOTHILLS AND WESTERN PIEDMONT AND MAY NEED TO RAISE TEMPS THERE A BIT. HIGHS IN THE UPPER 70S TO LOWER 80S SHOULD WORK. -BLAES FOR TONIGHT: THE NEXT CONCERN IS THE REMNANTS OF NICOLE... NOW AFFECTING THE BAHAMAS. THE CLOSED MID LEVEL VORTEX NOW OVER NW GA LIFTS UP THROUGH WRN NC LATE TODAY... DRAWING THE OLD NICOLE WIND FIELD AND MOISTURE TO THE NORTH THROUGH ERN NC. THE 12 KM NAM... THE ECMWF... AND THE CANADIAN ARE IN GOOD AGREEMENT BRINGING THE CENTER OVER THE NC SOUNDS TONIGHT AND SPREADING SUFFICIENT MOISTURE AND SHEARED MID LEVEL VORTICITY ACROSS THE COASTAL PLAIN TO BRING A RETURN TO CHANCE TO LIKELY POPS MAINLY IN THE ERN CWA TONIGHT. THE GFS APPEARS TO BE TOO ENTHUSIASTIC IN KICKING THIS CIRCULATION EASTWARD AND HAS NO SUPPORT FROM THE OTHER OP MODELS... ALTHOUGH THE GEFS MEAN KEEPS THE PRECIP EAST OF CENTRAL NC. GIVEN THAT THE MID LEVEL LOW WILL RETAIN A SLIGHT NEGATIVE TILT LONG ENOUGH TO PULL THE REMNANT NICOLE CIRCULATION A BIT WESTWARD... THIS RETURN TO POPS TONIGHT (MAINLY EAST) IS FAVORED... BUT CONFIDENCE IS NOT HIGH. LOW 58 WEST TO 66 EAST. FOR FRIDAY/FRIDAY NIGHT: DECREASING NORTHWEST TO NORTH WINDS ARE ANTICIPATED IN THE WAKE OF THE EXITING CIRCULATION... WHICH GETS KICKED RAPIDLY TO THE NNE BY THE OPENING AND LIFTING MID LEVEL VORTEX. SURFACE HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST... AND WHILE THICKNESSES DO DROP TO JUST UNDER NORMAL... THE REAL REINFORCING COLD AIR WILL HOLD OFF UNTIL SATURDAY AND ESPECIALLY SUNDAY AS TROUGHING DIGS THROUGH MI. A DRY AND VERY STABLE COLUMN WILL ALLOW FOR PLENTY OF SUNSHINE. HAVE CUT BACK HIGHS A BIT TO 73-77... IN LINE WITH EXPECTED THICKNESSES. LOWS 49-55. -GIH && .SHORT TERM /SATURDAY THROUGH SUNDAY/... AS OF 300 AM THURSDAY... SATURDAY THROUGH SUNDAY: EASTERN U.S. LONG WAVE TROUGH IS EXPECTED TO RELOAD DURING THIS PERIOD AS THE NEXT SHORT WAVE TROUGH DIVES SOUTH AND EASTWARD OUT OF THE UPPER MIDWEST AND GREAT LAKES REGION AND INTO THE TN/OH VALLEY BY SUNDAY AFTERNOON. AT THE SURFACE STRONG CANADIAN HIGH PRESSURE (1030 TO 1035 MB) IS PROGGED TO BUILD/EXTEND INTO THE AREA FROM THE NORTHWEST. THIS WILL YIELD MOSTLY SUNNY/CLEAR SKIES ON SATURDAY... WITH CLOUDS INCREASING ON SUNDAY (STILL PARTLY SUNNY THOUGH) AS THE AFOREMENTIONED TROUGH ALOFT APPROACHES. LOW LEVEL THICKNESS VALUES EACH AFTERNOON ARE EXPECTED TO RUN ABOUT 15 TO 25 METERS BELOW NORMAL FOR EARLY OCTOBER. THIS WILL YIELD HIGH TEMPS ON SATURDAY IN THE LOWER TO MID 70S... WITH UPPER 60S TO LOWER 70S EXPECTED ON SUNDAY AS SKIES ARE FORECAST TO BECOME PARTLY SUNNY. OVERNIGHT LOWS ON SUNDAY MORNING ARE EXPECTED TO BE QUITE CHILLY WITH A LIGHT NORTHERLY WIND AND MOSTLY CLEAR SKIES. THUS... EXPECT LOW TEMPS ON RANGE FROM THE UPPER 40S TO LOWER 50S IN A NW TO SE FASHION. WITH REGARD TO PRECIP CHANCE... SATURDAY AND SATURDAY NIGHT ARE EXPECTED TO BE DRY... WITH SUNDAY GENERALLY DRY. THE TIMING AND AMPLIFICATION OF THE AFOREMENTIONED TROUGH WILL DETERMINE THE WHETHER ANY POPS MAY BE NEEDED FOR SUNDAY. HOWEVER... AT THIS TIME HPC STILL PREFERS THE SLOWER BUT STRONGER ECMWF VS THE GFS (WITH REGARD TO THE TROUGH ALOFT) AS THE ECMWF CONTINUES TO SHOW GOOD CONTINUITY FROM RUN TO RUN AND HAS STRONG SUPPORT FROM THE GEM GLOBAL FOR THE PAST SEVERAL DAYS. POPS MAY NEED TO BE ADDED FOR SUNDAY... AS THE LATEST ECMWF HAS COME IN A BIT WETTER WITH A MORE AMPLIFIED PATTERN. -BSD && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... AS OF 320 AM THURSDAY... THE PREFERRED ECMWF CONTINUES TO DEVELOP A CLOSED LOW ALOFT OVER THE OH/TN VALLEY LATE SUNDAY INTO EARLY NEXT WEEK AND SLOWLY TRANSLATED IT TO THE EAST... PLACING CENTRAL NC IN A FAVORED LOCATION FOR UPWARD VERTICAL MOTION. MEANWHILE AT THE SURFACE... A 1032 MB HIGH IS EXPECTED TO EXTEND SOUTHWARD AND INTO OUR AREA THROUGH AT LEAST MONDAY OR TUESDAY. THUS... THIS SETUP COULD (DEPENDING ON IF WE GET ENOUGH RAIN) DEVELOP INTO A COLD AIR DAMMING EVENT FOR EARLY NEXT WEEK. HOWEVER... WITH THE GFS CONTINUING TO NOT CLOSE OFF THE TROUGH ALOFT AND IN TURN IS PROGRESSIVE WITH THE TROUGH... WILL KEEP HIGH TEMPS GENERALLY IN THE MID TO UPPER 60S (MAY NEED TO BE LOWERED IF ECMWF CONTINUES TO DEPICT THIS PATTERN AND/OR GFS COMES ON BOARD).. WITH PERHAPS A BIT WARMER ON WEDNESDAY... WHEN THE BEST LIFT AND MOISTURE SHOWN BY THE ECMWF TRANSLATE TO THE NORTH OF THE AREA. OVERNIGHT LOWS DURING THIS TIME WILL BE QPF DRIVEN AS WELL. THUS... WILL STAY CLOSE TO PREVIOUS FORECAST AND HPC FOR NOW... AND GO WITH LOWS IN THE UPPER 40S TO LOWER 50S. WRT PRECIP CHANCES WILL KEEP CHANCE POPS FOR MONDAY AND TUESDAY... AND KEEP WEDNESDAY DRY. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... AS OF 745 AM THURSDAY... IFR/LIFR CIGS AND MARGINAL MVFR VSBY WILL PERSIST THROUGH THE MORNING. A LOW PRESSURE SYSTEM TRACKING NORTHWARD THROUGH CENTRAL NC WILL QUICKLY EXIT TO THE NORTH BY 18Z... AND MOST OF THE HEAVY RAIN WILL DEPART THE AREA FROM SOUTH TO NORTH... BUT THE HEAVY RAIN THREAT WILL LAST THE LONGEST AT RWI/FAY. BUT CONSIDERABLE LOW LEVEL MOISTURE UPSTREAM WILL KEEP IFR TO MVFR CIGS OVER CENTRAL NC TERMINAL SITES THROUGH MOST OF THE AFTERNOON... NOT LIFTING AND CLEARING OUT TO VFR UNTIL AFTER 00Z THIS EVENING. FROM 05Z ONWARD... VFR CONDITIONS ARE EXPECTED... BUT ANOTHER LOW PRESSURE SYSTEM AND ACCOMPANYING SURGE OF MOISTURE WILL BRING THE POTENTIAL FOR A FEW SHOWERS OVERNIGHT AT RWI/FAY. LOW LEVEL WIND SHEAR WILL REMAIN AN AVIATION HAZARD THROUGH 16Z TODAY AT RDU/RWI/FAY WITH STRONG SE WINDS JUST EAST OF THE LOW PRESSURE CENTER'S TRACK... UP TO 35-40 KTS AROUND 1500-1800 FT AGL. THE LLWS THREAT WILL END BY LATE MORNING. LOOKING BEYOND FRIDAY MORNING... VFR CONDITIONS WILL DOMINATE AS HIGH PRESSURE BUILDS INTO THE AREA. A REINFORCING COLD FRONT MAY BRING VFR CIGS EARLY SUNDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NCZ008>011- 025>028-041>043-077-078-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...BLAES/HARTFIELD SHORT TERM...BSD LONG TERM...BSD AVIATION...HARTFIELD
Hazardous weather outlook, Sep 30, 11:29 AM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1129 AM EDT THU SEP 30 2010 NCZ008>011-025>028-041>043-077-078-088-089-011530- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE- JOHNSTON-WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON- 1129 AM EDT THU SEP 30 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HEAVY RAIN DURING THE PAST SEVERAL DAYS HAS PRODUCED SIGNIFICANT RUNOFF AND SATURATED THE SOIL. STREAMS AND CREEKS IN THE AREA ARE RUNNING HIGH AND FAST AND SOME ADDITIONAL FLOODING IS POSSIBLE THROUGH LATE TODAY. WITH A SATURATED GROUND...TREES ARE ESPECIALLY PRONE TO FALLING IN ANY SIGNIFICANT WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ007-021>024-038>040-073>076-083>086-011530- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM- STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE- 1125 AM EDT THU SEP 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN DURING THE PAST SEVERAL DAYS HAS PRODUCED SIGNIFICANT RUNOFF AND SATURATED THE SOIL. STREAMS AND CREEKS IN THE AREA ARE RUNNING HIGH AND FAST AND SOME RESIDUAL FLOODING IS POSSIBLE THROUGH LATE TODAY. WITH A SATURATED GROUND...TREES ARE ESPECIALLY PRONE TO FALLING IN ANY SIGNIFICANT WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.. BLAES
In the hours before
Local storm report, Sep 30, 11:00 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1100 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND DMG 3 WNW HALIFAX 36.34N 77.64W
09/30/2010 HALIFAX NC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A FEW TREES BLOWN DOWN IN THE
COUNTY DUE TO VERY WET GROUND. WINDS ESTIMATED AT 25 TO
AROUND 35 MPH. KIXA REPORTED A WIND GUST TO 36 MPH.
&&
DJFLocal storm report, Sep 30, 11:09 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1109 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 6 ESE GREENSBORO 36.06N 79.73W
09/30/2010 GUILFORD NC OFFICIAL NWS OBS
SOUTH BUFFALO CREEK STAGE 13.6 FEET.
1045 AM FLASH FLOOD 4 NE HIGH POINT 36.03N 79.95W
09/30/2010 GUILFORD NC OFFICIAL NWS OBS
EAST FORK DEEP RIVER STAGE 14.3 FEET. FLOOD STAGE 10
FEET.
&&
RHENESLocal storm report, Sep 30, 11:32 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1132 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD 1 NNW LUCAMA 35.66N 78.02W
09/30/2010 WILSON NC LAW ENFORCEMENT
FLOODING ALONG LUCAMA ROAD AND ST MARYS CHURCH ROAD.
0900 AM FLASH FLOOD 4 NNE KENLY 35.64N 78.09W
09/30/2010 WILSON NC LAW ENFORCEMENT
FLOODING ALONG WIGGINS MILL ROAD NEAR SPRINGHILL CHURCH
ROAD.
0900 AM FLASH FLOOD 2 N KENLY 35.62N 78.12W
09/30/2010 WILSON NC LAW ENFORCEMENT
REVELL ROAD CLOSED IN WILSON COUNTY NEAR THE JOHNSTON
COUNTY LINE.
0900 AM FLASH FLOOD 3 SW RALEIGH 35.78N 78.68W
09/30/2010 WAKE NC LAW ENFORCEMENT
FLOODING ON SULLIVAN DR ON NCSU CAMPUS. ROAD WAS CLOSED.
0900 AM FLASH FLOOD 2 W BLACK CREEK 35.64N 77.97W
09/30/2010 WILSON NC LAW ENFORCEMENT
FLOODING ALONG GLORY ROAD AND BLALOCK ROAD. ROADS WERE
CLOSED.
&&
ORROCKLocal storm report, Sep 30, 12:14 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1214 PM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND DMG 8 ESE LOUISBURG 36.05N 78.17W
09/30/2010 FRANKLIN NC LAW ENFORCEMENT
COUPLE OF TREES DOWN IN THE ROAD ALONG HIGHWAY 581 NEAR
THE JUSTICE COMMUNITY.
0900 AM NON-TSTM WND DMG 4 NE HENDERSON 36.37N 78.36W
09/30/2010 VANCE NC AMATEUR RADIO
SEVERAL TREES DOWN ACROOS PORTION OF VANCE COUNTY NEAR
THE I-85 AND HIGHWAY 1 SPLIT AND ALONG ALONG ROCK MILL
ROAD AND COUNTRY HOME ROAD.
&&
ORROCKLocal storm report, Sep 30, 12:33 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1233 PM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD S PRINCETON 35.46N 78.16W
09/30/2010 JOHNSTON NC EMERGENCY MNGR
FLASH FLOODING ALONG PINE STREET CLOSED ROAD AND
INUNDATED YARDS AND APPROACHED CRAWL SPACES OF SEVERAL
HOMES.
&&
DJFSpecial weather statement, Sep 30, 12:38 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1238 PM EDT THU SEP 30 2010 NCZ010-011-026>028-042-043-078-302000- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE- INCLUDING THE CITIES OF...WARRENTON...ROANOKE RAPIDS... LOUISBURG...NASHVILLE...ROCKY MOUNT...SMITHFIELD...WILSON... GOLDSBORO 1238 PM EDT THU SEP 30 2010 ...GUSTY WINDS WILL PERSIST THIS AFTERNOON AND MAY CAUSE A FEW TREES TO FALL... WINDS WILL CONTINUE TO GUST TO 25 MPH...POSSIBLY AS HIGH AS 35 MPH... AT TIMES THROUGH THE AFTERNOON. DUE TO RECENT HEAVY RAINFALL...THE GROUND IS VERY WET. THERE HAVE BEEN SEVERAL REPORTS OF TREES DOWN IN THE AREA...EVEN IN RELATIVELY LIGHT WIND GUSTS...DUE TO THE WET GROUND. EXERCISE CAUTION WHEN DOING ANYTHING OUTDOORS DURING THE DAY...ESPECIALLY IN AND NEAR WOODED AREAS. DJF
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:40 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Nash, Wayne, Wilson | 3 hr |
| Sep 29, 9:40 PM EDT | River Flood Warning | RAH | Johnston | 36 hr |
| Sep 29, 10:33 PM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Wayne, Wilson | 6 hr |
| Sep 30, 3:05 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 5 hr |
| Sep 30, 3:22 AM EDT | Areal Flood Advisory | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 5 hr |
| Sep 30, 4:12 AM EDT | Flash Flood Warning | RAH | Cumberland | 4 hr |
| Sep 30, 4:29 AM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Wayne, Wilson | 4 hr |
| Sep 30, 5:45 AM EDT | Flash Flood Warning | RAH | Durham, Franklin, Granville, Harnett, Johnston, Vance and 1 more | 3 hr |
| Sep 30, 7:58 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 2 hr |
| Sep 30, 8:01 AM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Wayne, Wilson | 4 hr |
| Sep 30, 8:40 AM EDT | Flash Flood Warning | RAH | Franklin, Granville, Harnett, Johnston, Vance, Wake | 3 hr |
| Sep 30, 9:55 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Sep 30, 11:44 AM EDT | River Flood Warning | RAH | Chatham | 10 hr |
| Sep 30, 11:51 AM EDT | River Flood Warning | RAH | Wayne | 6 days |
| Sep 30, 12:13 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Granville, Halifax, Harnett, Johnston and 6 more | 4 hr |
| Sep 30, 12:48 PM EDT | River Flood Warning | RAH | Chatham, Lee | 19 hr |
| Sep 30, 4:42 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Sep 30, 5:47 PM EDT | Areal Flood Warning | RAH | Wilson | 15 hr |
| Sep 30, 6:50 PM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.